MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm epic plus valve was chosen for implant.The valve was implanted.At the end of the procedure a transesophageal echocardiogram (tee) was done, and a minor leak was noticed between the two leaflets, close to the commissure.The same day, the patient returned to surgery due to cardiac tamponade.A second tee was performed and revealed minor mitral periprosthetic regurgitation.The decision was made to leave the valve in place and monitor the patient.The patient was reported as recovering.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of cardiac tamponade and periprosthetic regurgitation was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined, however it is possible the valve structure was damaged during implant or explant of the valve, which could have impacted the coaptation of the leaflets and led to the lowered valve performance.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16506628
Report Number2135147-2023-01076
Device Sequence Number16982621
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public05415067033086
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot Number180704142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale